IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 2577 
Small font sizeDefault font sizeIncrease font size
Navigate Here
  Search
 
  
Resource Links
   Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
   Article in PDF (282 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)

 
In This Article
   References

 Article Access Statistics
    Viewed1002    
    Printed60    
    Emailed0    
    PDF Downloaded84    
    Comments [Add]    

Recommend this journal

 


 
 Table of Contents    
LETTER TO THE EDITOR
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 429
 

Authors' reply


1 Department of Pharmacology, J. J. M. Medical College, Davanagere, Karnataka, India
2 Department of Skin, J. J. M. Medical College, Davanagere, Karnataka, India

Date of Web Publication17-May-2012

Correspondence Address:
Raghu Prasada M Shivamurthy
Department of Pharmacology, J. J. M. Medical College, Davanagere, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions



How to cite this article:
Shivamurthy RM, Kallappa R, Reddy SG, Rangappa DB. Authors' reply. Indian J Pharmacol 2012;44:429

How to cite this URL:
Shivamurthy RM, Kallappa R, Reddy SG, Rangappa DB. Authors' reply. Indian J Pharmacol [serial online] 2012 [cited 2021 Sep 22];44:429. Available from: https://www.ijp-online.com/text.asp?2012/44/3/429/96363


Sir,

Steven-Johnson syndrome is an unpredictable reaction which can occur with any drug and it does not mean that the drug is not safe. As per the history given by the parents, the child was being treated by an Ayurvedic doctor, which made us think that an Ayurvedic preparation was being used. Our article was an attempt to highlight the problems associated with the monitoring of adverse drug reactions. Although Ayurvedic drugs are known to cause adverse drug reactions,[1],[2],[3] nowhere we have claimed in our article that these drugs are unsafe. Also, we have not tried to tarnish the image of any system of medicine.

 
  References Top

1.WHO guidelines on safety monitoring of herbal medicine in pharmacovigilance systems, Part 1, Ch. 3; 2004. p. 12-82.  Back to cited text no. 1
    
2.Thatte UM, Rege NN, Phatak SD, Dahanukar SA. The flip side of Ayurveda. J Postgrad Med 1993;39:179-82,182a.  Back to cited text no. 2
[PUBMED]  Medknow Journal  
3.Thatte U, Bhalerao S. Pharmacovigilance of Ayurveda medicines in India. Indian J Pharmacol 2008;40:S10-2.  Back to cited text no. 3
    




 

Top
Print this article  Email this article
 

    

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow